A 91-year-old member asked:
is it safe to take pain pills plus sleeping pills as a senior?
2 doctor answers • 6 doctors weighed in
Internal Medicine 20 years experience
It depends...: Sleeping pills and many (but not all) pain pills have the potential to cause sedation, wooziness and unsteadiness, among other things. Taking them together can magnify these effects. So while it is sometimes necessary to take both, try to limit how much and how often you do this. Check with your doctor to find out if the particular medications you have can cause these effects.
6.4k viewsReviewed >2 years ago
Psychiatry 47 years experience
It depends...: Be sure that all your doctors. Know all the medication you are taking, including over the counter and herbal remedies.
6.3k viewsReviewed >2 years ago
Last updated May 2, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.